Home Health & Wellbeing
Need support urgently? Head to this thread.

Stand & Tan

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
ok i know straight away your all screaming how dangerous they are, and yes thats very true!!

I'm not a Stand & tan addict and in all hoensty have only ever used them prior to my sisters wedding for a glow, and then stopped using them...
...but i've got a couple of xmas parties coming up and want a nice glow (not a crispy leather skin tan) for the past couple of weeks i've been going on fror 6 mins a week, i've come down with a blooming water infection ma back is a bit sore, not sure if thats my kidneys or just a bad back but i have been perscribed antibiotics...
...is it ok to have my 6 min stand and tan this week?



I know everyone will be suggesting tanning lotions but i truelly do hate them! and for how little i use the stand and tan's i'd rather just get a quick stand n tan colour.

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    mmmmm extra cancer cells.... :shocking:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    yeah i know theres a danger, but i'm not a contsant user, i've aprox had 6 times 6 min sessions this year and only ever used them this year and i'm 21.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    i would think that there wouldnt be any increased risk unless the leaflet in the packet with the pills says "avoid expesure to uv light" or something like that. i cant remember how they word it but iv had some that have said that there will be increased sensitivity to sunlight.

    sorry if that wasnt much help
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Could you not have a fake stand and tan where you are sprayed with fake tan.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Some medications have a particularly bad effect with UV rays (natural or otherwise) but it depends what you're on. Deoxycycline (sp?) is an anti-biotic that makes you get burnt very easily. I don't know about others though.

    You could try nhs direct for help.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Randomgirl wrote:
    Some medications have a particularly bad effect with UV rays (natural or otherwise) but it depends what you're on. Deoxycycline (sp?) is an anti-biotic that makes you get burnt very easily. I don't know about others though.
    Yeah, but that's rarely used for UTIs.

    There's plenty of other reasons not to use a sunbed though.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    A 6 min session is quite long, really. Very dangerous.

    What's wrong with a bit of Piz Buin?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    In my eyes a person who would :heart: *LOVE* :heart: a tan read the leaflet for your pills and if it says its ok go for it!

    O how long ive wanted for a tan... :nervous: :grump:
  • Indrid ColdIndrid Cold Warming up? Posts: 16,688
    Knowing something harms you greatly and still doing it to look good... Definition of vanity.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    There was an article in Cosmo where they made pictures of what people would look like in their 40's. There was one girl who used sunbeds '2-3 times a week' and was amazed that she looked all minging and wrinkled, and had trouble working out why! I mean, come on!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Kentish wrote:
    Yeah, but that's rarely used for UTIs.
    Did I say that it was...? :confused:

    Was just saying that ABs can affect the skin's reaction to UV rays. She doesn't actually say which AB she's on.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Randomgirl wrote:
    Did I say that it was...? :confused:

    Was just saying that ABs can affect the skin's reaction to UV rays. She doesn't actually say which AB she's on.
    But she told us she had a water infection. Och.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    i'm taking cefilexin..i think thats what its called.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Kermit wrote:
    A 6 min session is quite long, really. Very dangerous.

    What's wrong with a bit of Piz Buin?

    Stand and Tan must be completly different from a tanning bed I'm guessing? As I've only heard of pasties like me going for six minutes. 15 minutes I think is the average from when I went tanning.

    And as for Ditsy, according to my handy dandy drug handbook, it says you should avoid long exopsure to UV tanning beds and sunlight while on Cefoxitin (which I am assuming is what it is). It, however, does not say what a "long" amount is.
Sign In or Register to comment.